MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPRESSION SCREW 3 X 26MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. BIO-COMPRESSION SCREW 3 X 26MM; BONE FIXATION SCREW/PLATE
Model Number BIO-COMPRESSION SCREW 3 X 26MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.Functional testing was not able to be performed on the returned ar-5025b-26 due to the damage to the device.Upon visual evaluation, the screw broke atone of the twists and the broken pieces were not returned.The method used to prepare the bone, as well as the bone quality encountered during the procedure, were not provided.The most likely cause can be attributed misuse due to improper bone preparation; misaligned insertion; or prying/leveraging the screw during insertion.Refer to investigation photos.
 
Event or Problem Description
It was reported that during a bone loss a fracture management surgery the screw socket has been damaged.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
BIO-COMPRESSION SCREW 3 X 26MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19510185
Report Number1220246-2024-05552
Device Sequence Number3554716
Product Code HWC
UDI-Device Identifier00888867034730
UDI-Public00888867034730
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K060478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberBIO-COMPRESSION SCREW 3 X 26MM
Device Catalogue NumberAR-5025B-26
Device Lot Number14918951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown